Tennessee, 2016Hail and Damaging Winds in Tennessee, December 17 to 18, 2016
December 17 to 18, 2016 · NWS OHX · 41 events in 19 counties and zones
A strong cold front moved through Middle Tennessee during the evening hours on December 17 into the early morning hours on December 18, with a line of strong to severe thunderstorms developing along and ahead of the front. Numerous reports of wind damage were received across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $285,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through Middle Tennessee during the evening hours on December 17 into the early morning hours on December 18, with a line of strong to severe thunderstorms developing along and ahead of the front. Numerous reports of wind damage were received across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 17, 5:23 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 17, 5:23 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
523 PM CST Sat Dec 17 2016
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Busy shift this morning dealing with winter weather issues and now
tornado watch with just so much time to look at stuff. Tornado
watch issued for northern and western counties runs until 9 pm
cst. Showers are continuing to develop across western Kentucky
down into western Tennessee this afternoon and expect activity
that is trying to develop down in Mississippi to begin working
this way and become more numerous as it works up into western and
Middle Tennessee as we go through the afternoon and into the
evening. H-triple-R has a line of strong convection developing by
22z along the Ohio River down into northeastern Arkansas and it
will move eastward and jell with the convection here in Middle
Tennessee producing locally heavy rainfall with a few storms
producing damaging winds first over western areas and then
gradually progress eastward tonight ahead of the cold front. Cold
front will move into far northwest Middle Tennessee around 9 pm
followed by sharply colder temperatures and progress eastward and
into the Nashville area by midnight and onto the plateau by
daybreak. In behind the front in addition to the sharply colder
temperatures look for a change over to freezing rain in northwest
Middle Tennessee from midnight to 6 am Sunday and over eastern and
southern areas Sunday morning. Glaze accumulation most areas less
than one tenth of an inch. Believe most if not all precip will
pull off plateau late Sunday afternoon. Temps go into deep freeze
tonight into first of next week before moderating later on in the
work week.
&&
.AVIATION...
00Z TAF DISCUSSION.
Mainly MVFR conditions across Middle TN terminals at forecast time
with KCSV the only exception. LIFR conditions will continue for
the next several hours until the TS reach their spot, then there
will likely be a slight improvement. KBNA/KCKV can expect
lowering flight categories over the next couple of hours as TS
starts to move into their areas.
There will be a huge temperatures drop off behind the fropa and
after the wind shift. This will lead to a mix of fzra/pl for a
couple of hours at each terminals. A light glazing is possible at
each terminal, but impacts should be minimal.
Look for flight conditions to improve back to at least MVFR by the
end of this cycle.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM to noon CST Sunday FOR Bedford-
Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Giles-Grundy-
Jackson-Lawrence-Marshall-Overton-Pickett-Putnam-Smith-Van Buren-
Warren-White.
Winter Weather Advisory from midnight tonight to 6 AM CST Sunday
FOR Cheatham-Davidson-Dickson-Hickman-Houston-Humphreys-Lewis-
Macon-Maury-Montgomery-Perry-Robertson-Rutherford-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......01/Boyd
AVIATION........Unger
Hazardous weather outlook, Dec 17, 7:38 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CST SAT DEC 17 2016
TNZ005>010-023>029-056>060-062-093-190145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-RUTHERFORD-WAYNE-
738 PM CST SAT DEC 17 2016
.DAY ONE...THIS AFTERNOON AND TONIGHT
TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR NORTHWEST HALF OF
MIDDLE TENNESSEE.
WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6
AM SUNDAY.
SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP
WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO
CANNOT TOTALLY BE RULED OUT.
LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT
SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED.
ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE
ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF
AN INCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY
TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE
TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF
ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE
ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE.
ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE
POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER
ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING.
TNZ011-030>034-061-063>066-075-077>080-094-095-190145-
PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
LAWRENCE-GILES-
738 PM CST SAT DEC 17 2016
.DAY ONE...THIS AFTERNOON AND TONIGHT
TORNADO WATCH IN EFFECT UNTIL 9 PM CST FOR THE NORTHWEST HALF OF
MIDDLE TENNESSEE.
SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP
WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED HAIL OR A TORNADO
CANNOT TOTALLY BE RULED OUT.
LATE TONIGHT...A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT
SLEET...EVENTUALLY TURNING OVER TO LIGHT SNOWFALL IS EXPECTED.
ALTHOUGH NO SLEET OR SNOWFALL ACCUMULATIONS ARE ANTICIPATED...ICE
ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN ONE TENTH OF
AN INCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THROUGH NOON SUNDAY.
A WINTRY MIX OF LIGHT FREEZING RAIN AND LIGHT SLEET...EVENTUALLY
TURNING OVER TO LIGHT SNOWFALL IS EXPECTED ACROSS MIDDLE
TENNESSEE DURING THE MORNING HOURS ON SUNDAY. ALTHOUGH LITTLE IF
ANY ACCUMULATIONS OF SNOW AND SLEET ARE EXPECTED...TOTAL ICE
ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE.
ONCE THE SLEET AND FREEZING RAIN MOVE OUT...LIGHT SNOW WILL BE
POSSIBLE. A DUSTING OF SNOW MAY OCCUR IN THE HIGHER
ELEVATIONS...ON ROOF TOPS...AND ELEVATED COLD SURFACES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SUNDAY MORNING.
SPOTTER REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
ICE ACCUMULATIONS ON ROADS/SURFACES >=0.10
SNOWFALL ACCUMULATIONS >= 1/2 INCH
55
Thunderstorm Wind, Stewart
- When
- December 17, 7:56 PM CST
- Where
- Stewart County, 0.67 mi SE of Dover
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.473, -87.821
A tree was blown down in the yard of a home on Dogwood Drive.
Thunderstorm Wind, Houston
- When
- December 17, 8:07 PM CST
- Where
- Houston County, 1.38 mi N of Erin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.340, -87.700
Tree reportedly blown down in northern Houston County.
Thunderstorm Wind, Stewart
- When
- December 17, 8:09 PM CST
- Where
- Stewart County, 1.49 mi SSE of Cumberland City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.380, -87.640
Tree reportedly blown down in southern Stewart County. Estimated location.
Thunderstorm Wind, Montgomery
- When
- December 17, 8:26 PM CST
- Where
- Montgomery County, 2.44 mi ESE of Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.511, -87.313
Power line down on Proctor Ct at Proctor Dr.
Thunderstorm Wind, Robertson
- When
- December 17, 8:45 PM CST
- Where
- Robertson County, Cedar Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.550, -87.000
Roof damage reported in Cedar Hill.
Thunderstorm Wind, Dickson
- When
- December 17, 10:17 PM CST
- Where
- Dickson County, 0.4 mi WSW of Charlotte
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.178, -87.337
Tspotter reported a tree blown down on Highway 47 just outside Charlotte city limits. Another tree was blown down on Highway 48 north near the same area.
Thunderstorm Wind, Davidson
- When
- December 17, 11:06 PM CST
- Where
- Davidson County, 2.97 mi S of Berry Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.077, -86.773
Three large trees were blown down on Franklin Road south of Tyne Road.
Thunderstorm Wind, Sumner
- When
- December 17, 11:14 PM CST
- Where
- Sumner County, 2.21 mi ESE of Hendersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.270, -86.582
Tspotter photo showed a tree uprooted in the backyard of a home on the Indian Lake Peninsula in Hendersonville.
Thunderstorm Wind, Wilson
- When
- December 17, 11:14 PM CST
- Where
- Wilson County, 0.75 mi SW of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.241, -86.578
A tree was blown down on a car with occupants inside on Saundersville Road. Power lines were down as well.
Thunderstorm Wind, Wilson
- When
- December 17, 11:15 PM CST
- Where
- Wilson County, 0.94 mi W of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.228, -86.567
Tree blocking the roadway at Grandview Drive and Indian Lake in Green Hill.
Thunderstorm Wind, Wilson
- When
- December 17, 11:15 PM CST
- Where
- Wilson County, 0.24 mi SE of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.248, -86.567
A tree was blown down on Weather Station Road at the entrance of the NWS office. Another tree was blown down at Needmore Road and Saundersville Road.
Thunderstorm Wind, Wilson
- When
- December 17, 11:16 PM CST
- Where
- Wilson County, 4.12 mi NNE of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.307, -86.548
Trees were blocking the roadway at 3960 Saundersville Ferry Rd and 2883 Saundersville Ferry Rd in Mount Juliet.
Thunderstorm Wind, Wilson
- When
- December 17, 11:16 PM CST
- Where
- Wilson County, 0.84 mi N of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.242, -86.552
A tree fell on a vehicle at 337 Vanderbilt Road in Mount Juliet.
Thunderstorm Wind, Wilson
- When
- December 17, 11:16 PM CST
- Where
- Wilson County, 1.79 mi ENE of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.263, -86.542
Telephone lines down on Idlewood Drive.
Thunderstorm Wind, Wilson
- When
- December 17, 11:17 PM CST
- Where
- Wilson County, 2.27 mi N of Silver Bottom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.263, -86.523
A tin roof was blown off a barn at 102 Starr Drive in Mount Juliet.
Thunderstorm Wind, Wilson
- When
- December 17, 11:18 PM CST
- Where
- Wilson County, 3.05 mi N of Silver Bottom
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.274, -86.511
A Tspotter report and photos showed the Cedar Creek Marina Dock was damaged and several trees were blown down nearby.
Thunderstorm Wind, Wilson
- When
- December 17, 11:19 PM CST
- Where
- Wilson County, 2.29 mi W of Laguardo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -86.491
A tree was blown down onto Benders Ferry Road at Crestview Drive.
Thunderstorm Wind, Wilson
- When
- December 17, 11:21 PM CST
- Where
- Wilson County, 0.58 mi S of Laguardo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.292, -86.448
A tree was blown down onto a house at 617 Westview Drive in the Laguardo area.
Thunderstorm Wind, Wilson
- When
- December 17, 11:21 PM CST
- Where
- Wilson County, 0.52 mi SSW of Laguardo to 0.56 mi SSE of Laguardo
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.293, -86.453
A NWS storm survey found an intense 1/4 mile wide by 1/2 mile long microburst struck Laguardo. One home was severely damaged by a fallen tree on Northview Circle. Another home lost most of its west facing shingles on Dana Drive which were blown up to 150 yards eastward. A third home was damaged by a fallen tree on Westview Drive. A boat dock on Dana Drive was blown 130 yards to the northeast. Dozens of large trees were snapped or uprooted from Dana Drive and Northview Circle to near Highway 109. Winds were estimated up to 80 mph.
Thunderstorm Wind, Williamson
- When
- December 17, 11:25 PM CST
- Where
- Williamson County, 6.04 mi N of Mallorys
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.037, -86.801
Tspotter photo showed a tree down across Creekside Crossing in Brentwood. Time was estimated based on radar.
Thunderstorm Wind, Smith
- When
- December 17, 11:45 PM CST
- Where
- Smith County, 1.31 mi ESE of Dixon Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Social Media
- Coordinates
- 36.360, -86.050
Significant wind damage was reported across northern Smith County. A roof was ripped off a barn on Hiwassee Road. In Dixon Springs, a playhouse was destroyed, a house had minor siding damage, and several trees were blown down. In Riddleton on Wilburn Hollow Road, a barn was blown down, a garage was heavily damaged, windows were blown out of a house, and numerous trees were blown down.
Thunderstorm Wind, Smith
- When
- December 17, 11:51 PM CST
- Where
- Smith County, 0.33 mi E of Pleasant Shade
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 36.380, -85.944
A small barn was blown in the road and a large barn had tin removed from the roof in the Pleasant Shade community on Sloan Branch Road.
Thunderstorm Wind, Smith
- When
- December 17, 11:53 PM CST
- Where
- Smith County, 1.37 mi WNW of Difficult
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.380, -85.901
Several trees were blown down, sheet metal torn off a house, and a shed knocked over on Dog Branch Road in Pleasant Shade.
Thunderstorm Wind, Clay
- When
- December 17, 11:53 PM CST
- Where
- Clay County, 1.72 mi SW of Hermitage Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.565, -85.794
A tree was blown down on Highway 52 just east of the Macon County Line. A car ran into the tree on the roadway.
Thunderstorm Wind, Jackson
- When
- December 18, 12:03 AM CST
- Where
- Jackson County, 3.04 mi NE of North Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.500, -85.710
Power lines and possibly poles down on Pine Lick Road in the Whitleyville area.
Thunderstorm Wind, Lawrence
- When
- December 18, 12:08 AM CST
- Where
- Lawrence County, 2.79 mi S of Red Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.260, -87.421
Powerlines were down on Grandaddy Road.
Thunderstorm Wind, Smith
- When
- December 18, 12:12 AM CST
- Where
- Smith County, 1.53 mi S of Tanglewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.258, -85.981
Tspotter reported a tree was blown down across Highway 70. A car drove into the tree and wrecked.
Thunderstorm Wind, Lawrence
- When
- December 18, 12:16 AM CST
- Where
- Lawrence County, 0.6 mi ESE of Loretto
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.077, -87.440
Trees were blown down along the 500 block of Main Street in Loretto.
Thunderstorm Wind, Lawrence
- When
- December 18, 12:16 AM CST
- Where
- Lawrence County, 1.49 mi SSE of Long Branch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.150, -87.420
Six inch diameter limbs were blown down on Long Branch Road.
Thunderstorm Wind, Lawrence
- When
- December 18, 12:18 AM CST
- Where
- Lawrence County, 0.25 mi WNW of Lawrenceburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.251, -87.334
Trees were blown down on power lines along Mahr Avenue.
Thunderstorm Wind, Jackson
- When
- December 18, 12:30 AM CST
- Where
- Jackson County, 0.46 mi W of Mc Coinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.320, -85.638
Power lines and possibly power poles down on McCoinsville Road.
Thunderstorm Wind, Clay
- When
- December 18, 12:36 AM CST
- Where
- Clay County, 0.74 mi SW of Celina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.543, -85.510
A tree fell through the roof at Cherry Tree Apartments. 2 people were displaced.
Thunderstorm Wind, Jackson
- When
- December 18, 12:40 AM CST
- Where
- Jackson County, 0.58 mi SSW of Dodson Branch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.312, -85.534
Several trees and power lines down with widespread power outages in the Dodson Branch area.
Thunderstorm Wind, Overton
- When
- December 18, 12:43 AM CST
- Where
- Overton County, 2.11 mi S of Holly Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.389, -85.401
Trees were blown down and blocking the road on Hillham Highway near Flat Creek Bridge. There was also roof damage in the same area due to trees down.
Hail, Pickett
- When
- December 18, 12:54 AM CST
- Where
- Pickett County, 1.71 mi SW of Red Hill
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.602, -85.121
Quarter size hail fell on Obey River Bridge in Byrdstown.
Thunderstorm Wind, Bedford
- When
- December 18, 12:56 AM CST
- Where
- Bedford County, 0.91 mi N of Fall Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.583, -86.551
Trees were blown down on Highway 41A and Pinkston Road.
Thunderstorm Wind, Fentress
- When
- December 18, 1:05 AM CST
- Where
- Fentress County, 0.46 mi SSE of Pall Mall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.544, -84.968
Trees were blown down on Highway 127 near Pall Mall.
Thunderstorm Wind, Fentress
- When
- December 18, 1:08 AM CST
- Where
- Fentress County, 2.03 mi E of Wolf River
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.528, -84.933
Power lines were blown down on Delk Creek Road near Pall Mall.
Thunderstorm Wind, Putnam
- When
- December 18, 1:10 AM CST
- Where
- Putnam County, 2.09 mi E of Double Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.176, -85.563
Trees were blown down in Putnam County.
Thunderstorm Wind, Coffee
- When
- December 18, 1:52 AM CST
- Where
- Coffee County, 0.61 mi E of Tullahoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.370, -86.219
A power line was blown down on North Jackson Street.
Thunderstorm Wind, Coffee
- When
- December 18, 1:56 AM CST
- Where
- Coffee County, 2.65 mi WSW of Hickerson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.385, -86.173
Tspotter reported and a photo showed a tree down on power lines and pickup truck on East Lincoln Street near Cobb Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Maryland, December 17, 20162 deaths · 12 injured · 18 events
- Winter Weather in Virginia, December 17, 20161 death · 4 injured · 27 events
- Winter Weather in Virginia, December 17, 20161 death · 5 injured · $20,000 · 1 event
- Extreme Cold in Minnesota, December 17 to 18, 20161 death · 1 injured · 43 events
- Extreme Cold in Wyoming, December 17, 20161 death · 7 events
- Tornado and Damaging Winds in Mississippi, December 17 to 18, 2016$270,000 · EF1 · 15 events
- Winter Storm in Ohio, December 17 to 18, 2016$825,000 · 9 events
- Dust Storm and High Wind in Texas, December 17, 2016$500,000 · 69 kt wind · 2 events
- Tornado and Hail in Arkansas, December 17, 2016$100,000 · EF1 · 6 events
- Frost and Freeze in California, December 17 to 20, 201662 events
- Damaging Winds and Strong Wind in Tennessee, December 17, 2016$90,000 · 60 kt wind · 7 events
- Damaging Wind and Strong Wind in Mississippi, December 17 to 18, 2016$70,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 671550, 671551, 671552, 671553, 671554, 671557, 671560, 671562, 671571, 671566, 671569, 671575, 671578, 671584, 671598, 671604, 671605, 671606, 673044, 671607, 671608, 671609, 671610, 671621, 671623, 671626, 671629, 671632, 671638, 671636, 671644, 671645, 671648, 671652, 671655, 671654, 671657, 671676, 671679, 671681, and more.